Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 239, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 23, 2020, 1:26 AM CDT for Osage County, Oklahoma. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2020, 1:26 AM CDT (06:26 UTC)
- Expired
- Jun 23, 2020, 2:15 AM CDT
- In force
- 49 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Osage County, OK
The radar
The Tulsa radar (KINX), 113 km from the middle of the area, began a volume at 06:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.4 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 422 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1476 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
706
WUUS54 KTSA 230626
SVRTSA
OKC113-230715-
/O.NEW.KTSA.SV.W.0239.200623T0626Z-200623T0715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
126 AM CDT Tue Jun 23 2020
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Central Osage County in northeastern Oklahoma...
* Until 215 AM CDT.
* At 126 AM CDT, a severe thunderstorm was located near Fairfax,
moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Fairfax...
LAT...LON 3670 9677 3661 9644 3645 9663 3653 9673
3655 9674 3656 9675 3657 9677 3663 9685
TIME...MOT...LOC 0626Z 299DEG 12KT 3661 9670
HAIL...1.00IN
WIND...60MPH
$$4 follow-up statements
074
WWUS54 KTSA 230640
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
140 AM CDT Tue Jun 23 2020
OKC113-230715-
/O.CON.KTSA.SV.W.0239.000000T0000Z-200623T0715Z/
Osage OK-
140 AM CDT Tue Jun 23 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR CENTRAL OSAGE COUNTY...
At 140 AM CDT, a severe thunderstorm was located 3 miles east of
Fairfax, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Fairfax...
LAT...LON 3668 9670 3661 9644 3645 9663 3653 9673
3655 9674 3656 9675 3657 9677 3659 9679
TIME...MOT...LOC 0640Z 299DEG 12KT 3659 9665
HAIL...1.00IN
WIND...60MPH
$$419
WWUS54 KTSA 230650
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
150 AM CDT Tue Jun 23 2020
OKC113-230715-
/O.CON.KTSA.SV.W.0239.000000T0000Z-200623T0715Z/
Osage OK-
150 AM CDT Tue Jun 23 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR CENTRAL OSAGE COUNTY...
At 149 AM CDT, a severe thunderstorm was located 4 miles east of
Fairfax, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Fairfax...
LAT...LON 3661 9644 3645 9663 3653 9673 3655 9674
3656 9674 3657 9677 3666 9662
TIME...MOT...LOC 0649Z 299DEG 12KT 3657 9661
HAIL...1.25IN
WIND...60MPH
$$719
WWUS54 KTSA 230707
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
207 AM CDT Tue Jun 23 2020
OKC113-230715-
/O.CON.KTSA.SV.W.0239.000000T0000Z-200623T0715Z/
Osage OK-
207 AM CDT Tue Jun 23 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR CENTRAL OSAGE COUNTY...
At 207 AM CDT, a severe thunderstorm was located 6 miles east of
Ralston, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Fairfax...
LAT...LON 3654 9653 3645 9663 3653 9673 3655 9674
3656 9674 3657 9677 3660 9672
TIME...MOT...LOC 0707Z 314DEG 25KT 3649 9661
HAIL...1.00IN
WIND...60MPH
$$030
WWUS54 KTSA 230715
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
215 AM CDT Tue Jun 23 2020
OKC113-230724-
/O.EXP.KTSA.SV.W.0239.000000T0000Z-200623T0715Z/
Osage OK-
215 AM CDT Tue Jun 23 2020
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OSAGE COUNTY WILL
EXPIRE AT 215 AM CDT...
The severe thunderstorm which prompted the warning has weakened
below severe limits. Therefore the warning will be allowed to expire.
LAT...LON 3654 9653 3645 9663 3653 9673 3655 9674
3656 9674 3657 9677 3660 9672
TIME...MOT...LOC 0714Z 299DEG 12KT 3648 9659
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 12:11 AM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 23, 12:11 AM CDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1211 AM CDT Tue Jun 23 2020 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Isolated to scattered convection across NE OK looks to mainly impact KBVO early in the period. Coverage is expected to remain somewhat limited, therefore will not include thunder at the NW AR sites. Complex across western OK is expected to stay south of KMLC, but will maintain VCSH for a few hours to account for remnants that move into SE OK. Otherwise, surface forcing for storms is expected to move south during the period, resulting in VFR elements. && .PREV DISCUSSION... /Issued 645 PM CDT Mon Jun 22 2020/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. The isolated diurnal convection in Northeast Oklahoma should weaken with the loss of daytime heating. In response...few to broken mid and high clouds are forecast overnight tonight across the CWA. There are some indications that additional convection may develop into Northwest Arkansas late tonight while at the same time a MCS moves east southeast near the Red River. For now have increased cloud cover for Northwest Arkansas due to uncertainty and have added VCSH to MLC for any precip on the northern edge of the MCS in Southeast Oklahoma. This activity looks to push aways from the TAF sites during the morning hours Sunday. By Sunday afternoon...scattered mid and high clouds are again forecast with surface winds becoming northerly as a surface boundary drops through the region. VFR conditions are forecast...though any convection that may develop tonight could aid in a period of MVFR conditions. PREV DISCUSSION... /Issued 605 PM CDT Mon Jun 22 2020/ UPDATE... PoPs have been updated for the remainder of the afternoon and thru tonight based on the latest obs and model trends. See discussion below. DISCUSSION... Isolated storms have developed along wind shift/surface trof near the OK/KS border. This activity should be diurnally driven and should dissipate within an hour or so with very low severe threat. Short term CAM data suggests that some isolated development is possible this evening and overnight with the boundary as it drops south. MCS is still forecast to organize over the TX South Plains and drop ESE across north TX tonight. While this activity will likely stay south of the Red River, some warm advection storms are possible near and just north of the river late tonight into Tuesday morning. The theme of this part of the forecast remains unchanged but the timing of the higher PoPs was adjusted to slow it down a bit. Updated text products sent. Lacy PREV DISCUSSION... /Issued 138 PM CDT Mon Jun 22 2020/ DISCUSSION... Partly to mostly sunny skies prevail across eastern Oklahoma and western Arkansas in the wake of the thunderstorm complex that moved through the region during the overnight hours into this morning. A cold front has settled into far eastern Oklahoma this afternoon with a surface trof ahead of it across central Arkansas into northeast Texas. The showers and thunderstorms that are ongoing are closer to the boundary moving into central Arkansas. The area is expected to remain shower and thunderstorm free through the evening hours. However, there is the potential for some showers and thunderstorms overnight into Tuesday morning across southeast Oklahoma as a thunderstorm complex develops to our west and spreads to the southeast. Have kept Tuesday night through Thursday dry. With the northwesterly flow aloft, will have to keep an eye to the north Wednesday afternoon and evening for a possible MCS that may develop and head into to the area. Otherwise, the next chances of showers and thunderstorms will come Friday afternoon and into the weekend as low level moisture increases across the region. Have stayed very close to the NBM guidance temperatures through the valid period. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....23
Hazardous weather outlook, Jun 22, 4:39 PM CDT, 8 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 439 PM CDT Mon Jun 22 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-231015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 439 PM CDT Mon Jun 22 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Southeast Oklahoma. ONSET...After midnight. DISCUSSION... There is a chance of thunderstorms after midnight across southeast Oklahoma, especially close to the Red River. An isolated marginally severe hail storm is possible. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Thunderstorm Potential. WEDNESDAY and THURSDAY...No Hazards. FRIDAY thru SUNDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Storms may be ongoing Tuesday morning across southeast Oklahoma and west central Arkansas, but the severe weather threat will be very limited. Storm chances shift south and east of the region by Tuesday afternoon. Storm chances return by next weekend but organized severe weather is not expected. weather.gov/tulsa contains additional information. Lacy
In the hours before
Special weather statement, Jun 22, 11:40 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1140 PM CDT Mon Jun 22 2020
OKZ061-062-230515-
Rogers OK-Mayes OK-
1140 PM CDT Mon Jun 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROGERS AND
NORTHWESTERN MAYES COUNTIES UNTIL 1215 AM CDT...
At 1140 PM CDT, a strong thunderstorm was located 3 miles south of
Chelsea, moving southeast at 30 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Pryor... Pryor Creek...
Chelsea... Adair...
Bushyhead...
This includes Interstate 44 between mile markers 259 and 270.
LAT...LON 3652 9533 3651 9533 3651 9532 3637 9520
3626 9537 3649 9556 3660 9545 3660 9539
TIME...MOT...LOC 0440Z 325DEG 27KT 3648 9542Special weather statement, Jun 22, 11:46 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1146 PM CDT Mon Jun 22 2020
OKZ054-230515-
Osage OK-
1146 PM CDT Mon Jun 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OSAGE COUNTY UNTIL
1215 AM CDT...
At 1145 PM CDT, a strong thunderstorm was located 3 miles north of
Foraker, moving southeast at 30 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Grainola... Foraker...
Pearsonia...
LAT...LON 3679 9628 3669 9653 3692 9671 3700 9658
3700 9650
TIME...MOT...LOC 0445Z 324DEG 27KT 3692 9657Special weather statement, Jun 23, 12:02 AM CDT, 1 hour 24 minutes before
Special Weather Statement National Weather Service Tulsa OK 1202 AM CDT Tue Jun 23 2020 OKZ054-230530- Osage OK- 1202 AM CDT Tue Jun 23 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL 1230 AM CDT... At 1201 AM CDT, a strong thunderstorm was located near Sunset Lake, moving southeast at 30 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Bigheart... Osage Hills State Park... Okesa... Sunset Lake... Tallant... LAT...LON 3682 9642 3692 9624 3670 9600 3658 9619 TIME...MOT...LOC 0501Z 320DEG 25KT 3681 9627
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 11:40 PM CDT | Special Weather Statement | TSA | Mayes | 35 min |
| Jun 22, 11:46 PM CDT | Special Weather Statement | TSA | Osage | 29 min |
| Jun 23, 12:02 AM CDT | Special Weather Statement | TSA | Osage | 28 min |
| Jun 23, 12:13 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 47 min |
| Jun 23, 12:56 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Tulsa, Washington | 49 min |
| Jun 23, 1:35 AM CDT | Special Weather Statement | TSA | Rogers | 25 min |
| Jun 23, 1:52 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 38 min |
| Jun 23, 2:17 AM CDT | Special Weather Statement | TSA | Pawnee | 28 min |
| Jun 23, 3:01 AM CDT | Special Weather Statement | TSA | Tulsa | 29 min |
| Jun 23, 3:19 AM CDT | Special Weather Statement | TSA | Tulsa | 41 min |
| Jun 23, 3:21 AM CDT | Special Weather Statement | TSA | Tulsa | 24 min |
| Jun 23, 3:30 AM CDT | Special Weather Statement | TSA | Okmulgee | 60 min |
| Jun 23, 3:49 AM CDT | Special Weather Statement | TSA | Tulsa, Wagoner | 56 min |
| Jun 23, 4:21 AM CDT | Special Weather Statement | TSA | Wagoner | 24 min |
| Jun 23, 4:32 AM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee | 28 min |
| Jun 23, 4:42 AM CDT | Special Weather Statement | TSA | Muskogee | 33 min |
| Jun 23, 5:09 AM CDT | Special Weather Statement | TSA | McIntosh | 51 min |
| Jun 23, 5:36 AM CDT | Special Weather Statement | TSA | Sequoyah | 24 min |
| Jun 23, 5:37 AM CDT | Special Weather Statement | TSA | McIntosh | 38 min |
| Jun 23, 6:11 AM CDT | Special Weather Statement | TSA | Pittsburg | 34 min |
| Jun 23, 6:24 AM CDT | Special Weather Statement | TSA | Sequoyah | 36 min |
| Jun 23, 9:41 AM CDT | Special Weather Statement | TSA | LeFlore | 34 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.